Tennessee, 2005

Hail and Damaging Winds in Tennessee, September 15 to 16, 2005

September 15 to 16, 2005 · NWS OHX · 3 events in 3 counties and zones

2 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 15, 10:02 AM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 15, 10:02 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO
NATIONAL WEATHER SERVICE NASHVILLE TN
1102 AM CDT THU SEP 15 2005

.DISCUSSION...HAVE UPDATED THE PUBLIC FORECAST TO RAISE AFTERNOON
TEMPERATURES MOST PLACES. TEMPERATURES AT 16Z ARE COMING IN ALREADY
IN THE MID 80S, SO HAVE BUMPED HIGHS UP ONE CATEGORY. CONVECTION
MOVING SLOWLY EASTWARD TOWARD NASHVILLE SHOULD KEEP READINGS FROM
GOING INTO THE 90S MOST AREAS. SO FAR, THE AREA OF PRECIPITATION TO
OUR WEST HAS HELD TOGETHER QUITE WELL, EVEN IF EASTWARD PROPAGATION
IS AT A SNAILS PACE.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Sep 15, 4:30 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU SEP 15 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-161030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU SEP 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...REST OF TODAY AND TONIGHT...
A COLD FRONT IN THE OHIO VALLEY IS EXPECTED TO MOVE LITTLE TODAY AS
AN UPPER LEVEL TROUGH MOVES OUT OF THE LOWER PLAINS TODAY AND
TONIGHT. INCREASING MOISTURE AND INSTABILITY WILL BRING SCATTERED
THUNDERSTORMS TO THE AREA THROUGH TONIGHT. A FEW THUNDERSTORMS MAY BE
SEVERE WITH DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
IN THE AREA THROUGH FRIDAY MORNING BEFORE THE FRONT SHIFTS SOUTHWARD
AND OUT OF THE AREA FRIDAY AFTERNOON. GENERALLY FAIR WEATHER EXPECTED
FOR SATURDAY THROUGH MONDAY WITH HIGH PRESSURE CONTROLLING MIDSTATE
WEATHER PATTERNS. A WEAK TROUGH OF LOW PRESSURE WILL MOVE INTO THE
AREA MONDAY NIGHT AND TUESDAY...BUT IS NOT EXPECTED TO GENERATE
SIGNIFICANT RAINFALL.

.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE
THROUGH TONIGHT.

JLM

The radar

The Nashville radar (KOHX), 27 km away, was scanning. The volume nearest the first event began at 19:02 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Davidson

When
September 15, 1:05 PM CST
Where
Davidson County, Nashville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.133, -86.833

A few trees were blown down around the county.

Hail, Wilson

When
September 15, 1:50 PM CST
Where
Wilson County, 2 mi E of Lebanon
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.217, -86.267

Nickel size hail reported by trained spotter.

Thunderstorm Wind, Marshall

When
September 16, 4:45 AM CST
Where
Marshall County, 6 mi SE of Lewisburg
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.383, -86.717

Sheriff's office reported a tree down on Tally Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474821, 5474822, 5474823.